Variable structure adaptive control for a class of continuous time-delay systems

Hazem Nounou, Magdi S. Mahmoud

Research output: Contribution to journalArticle

2 Citations (Scopus)


This paper focuses on the design of variable structure adaptive control laws for a class of uncertain time-delay systems with time-varying delays. The uncertainties considered here are parametric and norm bounded. Two main problems are investigated. In the first problem, robust adaptive control results are developed. In the second problem, a robust redesign approach is developed yielding an adaptive-based controller against controller gain perturbations. The objective is to derive tractable synthesis conditions for the variable structure adaptive control laws. Simulation results are obtained through a numerical example.

Original languageEnglish
Pages (from-to)225-235
Number of pages11
JournalIMA Journal of Mathematical Control and Information
Issue number2
Publication statusPublished - Jun 2006
Externally publishedYes



  • Adaptive control
  • Norm-bounded uncertainties
  • Resilient control
  • Time-delay systems
  • Variable structure control

ASJC Scopus subject areas

  • Mathematics (miscellaneous)
  • Control and Optimization
  • Safety, Risk, Reliability and Quality

Cite this